First Day on Anagrelide!

I've seen the haematologist today, managed to get an appointment a week early after I phoned the specialist nurse and told her about my messy toes and that the dermatologist said I needed to come off the Hydroxycarbamide.

I had to have an ECG as apparently Anagrelide will probably give me palpitations at first! 😳

Anyway my platelets were down to 405 - almost normal. The dermatologist had written to the haematologist and said the problems with my foot were entirely drug related. (Why do they have to write to someone who is only down the corridor- why not emai?) So I have now been prescribed Anagrelide. A bit cautious about taking it as I was told I'll probably get palpitations to start with. I go back in two weeks.

So fingers crossed it suits me and my foot starts to get better as I don't want to wear my old sandals forever - particularly in winter.

Does anyone know if the extremely painful peripheral neuropathy will clear up or have I got that long term? (I'm taking Amitriptyline for it)

17 Replies

  • There are so many kinds it's hard to say. A reputable neurologist Suggested to my husband that he try acupuncture to "re-train" his nerves. Good luck. Wish You all the best! Katie

  • Thank you!

  • Hi Lizzie good luck with the anagrelide. Hope your toe heals quickly now. I don't know, but suspect the neuropathy is permanent damage, but hope I am wrong. Karen x

  • I had a feeling it wouldn't get better on its own. Hopefully it won't get worse 😳😳


  • Good Luck on the Anagrelide hope it suits as well as it has done me - I was worried about the palpitations but didn't get them thankfully.

  • Ok - so far!! X

  • Hi Lizziep, Sorry to hear about your toes. I had a similar problem with an ulcer on my ankle and was taken off hydroxucarbymide. I was put anagrelide that was several years ago and although you do get palpitations initially, I find I am seldom troubled with them. My blood count are normal and so far no further leg ulcers. I am 78 and was diagnosed with ET 16 years ago. I hope the anagrelide work's for you.

    John j

  • Thank you!

  • Hope everything works out for you.

    Mary x

  • Thank you x

  • Hi lizzziep, , just like t'other folk have said I hope all is better for you ont new drug, , I know a guy with PV in his 80s on Hydrox last year (don't know if still is coz haven't seen him since my BMT) but he had 2 or 3 ulcers on feet and in bad way but consultant said nowt to do with the Hydrox. I advised he get 2nd opinion as there was clear evidence they wouldn't heal easily while he still on it. Dunno if he did. So I'm pleased they changed your med even by 'snail mail' . All my best and watch out for those pesky palpatations. Chris x

  • Thank you Brave Jedi. I'll be having palpitations on Monday - going to see Bryan Adams 😄😄

    Hope you're improving day by day.

    Best wishes


  • Haha. . Nice one . . Enjoy !!

  • I'll try my very very best! Mind you, last time I went to a concert Keith Richards was a fresh faced youngster! 😱😳😄

  • Good luck on new drug x hope you are ok xx

  • Hi Lizzie ,sorry to hear of your problems , a friend of mine had cancer treatment and has peripheral neouropathy , he finds reflexology , helps a great deal with this in his feet! he goes every couple of months ,it more manageble nowadays , hope this helps to know all the best Holly x

  • Thank you! X

You may also like...